MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Codes Fluid/Blood Leak (1250); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user report was confirmed as the elevator channel plug was loose and leaking.Additionally, the light guide cover glue was peeling causing the probe unit to loosen.Glue was chipped on the c-cover affecting the insulation.The distal end was chipped.The ultrasound image had 3 broken strands.The insertion tube had multiple buckle points.The scope connector was corroded and had fluid invasion.The ultrasound connector as well as the us-el insulation also had fluid invasion.If additional information becomes available following device evaluation, a supplemental report will be filed.
 
Event or Problem Description
It was reported, the evis exera ii ultrasound gastrovideoscope would produce an image during procedure preparation.There was no patient harm or consequence reported as a result of this event.
 
Event or Problem Description
Corrected information: as reported by the user, the device had no image during preparation for use.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A review of the device history record (dhr), and a review of the instructions for use (ifu) were conducted during this investigation.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The ifu contains the following statements: ¿warning - do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.¿ as a result of the investigation and the condition of the device, it has been determined that the adhesive peel off due to external forces applied by rubbing strongly on the device.It is also possible that the adhesive deteriorated and peeled off due to long-term use.Olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11607418
Report Number8010047-2021-04510
Device Sequence Number11737006
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1